Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 174, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 23, 2015, 1:33 PM CDT for Henderson County, Navarro County, Texas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 23, 2015, 1:33 PM CDT (18:33 UTC)
- Expired
- Oct 23, 2015, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Henderson County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 139 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 23, 4:07 PM CDT | HEAVY RAIN 6.88 | Malakoff, TX | SINCE 9PM THURSDAY 10/22/2015 |
| Oct 23, 4:07 PM CDT | HEAVY RAIN 9.88 | Malakoff, TX | SINCE 9PM THURSDAY 10/22/2015 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
293
WGUS54 KFWD 231833
FFWFWD
TXC213-349-232130-
/O.NEW.KFWD.FF.W.0174.151023T1833Z-151023T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
133 PM CDT FRI OCT 23 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN NAVARRO COUNTY IN NORTH CENTRAL TEXAS...
HENDERSON COUNTY IN CENTRAL TEXAS...
* UNTIL 430 PM CDT
* AT 131 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED.
THREE INCHES OF RAIN HAVE ALREADY FALLEN AND AN ADDITIONAL TWO TO
FOUR INCHES IS LIKELY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATHENS...GUN BARREL CITY...MABANK...CHANDLER...MALAKOFF...TOOL...
SEVEN POINTS...BROWNSBORO...EUSTACE...BERRYVILLE...TRINIDAD...
EDOM...ENCHANTED OAKS...COFFEE CITY...CANEY CITY...RICE...PAYNE
SPRINGS...LOG CABIN...MURCHISON AND STAR HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3209 9543 3201 9605 3208 9606 3208 9611
3216 9611 3216 9616 3220 9616 3218 9668
3233 9638 3236 9645 3236 9545 3229 9545
3223 9549 3218 9546 3215 9548
$$
AJS5 follow-up statements
930
WGUS74 KFWD 231928
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
228 PM CDT FRI OCT 23 2015
TXC213-349-232130-
/O.CON.KFWD.FF.W.0174.000000T0000Z-151023T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NAVARRO TX-HENDERSON TX-
228 PM CDT FRI OCT 23 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHEASTERN NAVARRO AND HENDERSON COUNTIES...
AT 225 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN FALLING ACROSS
THE WARNED AREA WITH A BAND OF MODERATE TO HEAVY RAIN EXTENDING
SOUTHWEST TO GATESVILLE. THIS BAND OF RAIN WILL CONTINUE TO MOVE
ACROSS THE WARNED AREA THROUGH 430 PM...THUS THE THREAT OF FLASH
FLOODING WILL REMAIN HIGH.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATHENS...GUN BARREL CITY...MABANK...CHANDLER...MALAKOFF...TOOL...
SEVEN POINTS...BROWNSBORO...EUSTACE...BERRYVILLE...TRINIDAD...EDOM...
ENCHANTED OAKS...COFFEE CITY...CANEY CITY...RICE...PAYNE SPRINGS...
LOG CABIN...MURCHISON AND STAR HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES. NEVER DRIVE INTO WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3209 9543 3201 9605 3208 9606 3208 9611
3216 9611 3216 9616 3220 9616 3218 9668
3233 9638 3236 9645 3236 9545 3229 9545
3223 9549 3218 9546 3215 9548
$$
75139
WGUS74 KFWD 232025
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT FRI OCT 23 2015
TXC213-349-232130-
/O.CON.KFWD.FF.W.0174.000000T0000Z-151023T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NAVARRO TX-HENDERSON TX-
325 PM CDT FRI OCT 23 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHEASTERN NAVARRO AND HENDERSON COUNTIES...
AT 322 PM CDT...DOPPLER RADAR INDICATED MORE HEAVY RAIN THAT WILL
MOVE NORTHEAST ACROSS THE WARNED AREA THROUGH 430 PM. THE
POTENTIAL FOR MORE FLASH FLOODING WILL CONTINUE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATHENS...GUN BARREL CITY...MABANK...CHANDLER...MALAKOFF...TOOL...
SEVEN POINTS...BROWNSBORO...EUSTACE...BERRYVILLE...TRINIDAD...EDOM...
ENCHANTED OAKS...COFFEE CITY...CANEY CITY...RICE...PAYNE SPRINGS...
LOG CABIN...MURCHISON AND STAR HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3209 9543 3201 9605 3208 9606 3208 9611
3216 9611 3216 9616 3220 9616 3218 9668
3233 9638 3236 9645 3236 9545 3229 9545
3223 9549 3218 9546 3215 9548
$$
75075
WGUS54 KFWD 232127
FFWFWD
TXC213-349-240000-
/O.EXT.KFWD.FF.W.0174.000000T0000Z-151024T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
427 PM CDT FRI OCT 23 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN NAVARRO COUNTY IN NORTH CENTRAL TEXAS...
HENDERSON COUNTY IN CENTRAL TEXAS...
* UNTIL 700 PM CDT
* AT 424 PM CDT...DOPPLER RADAR CONTINUES TO INDICATE MODERATE TO
HEAVY RAIN FALLING ACROSS THE WARNED AREA WITH MORE TO COME OVER
THE NEXT HOUR OR TWO. THUS...THE THREAT OF ADDITIONAL FLASH
FLOODING WILL CONTINUE ACROSS THE AREA THROUGH 700 PM.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATHENS...GUN BARREL CITY...MABANK...CHANDLER...MALAKOFF...TOOL...
SEVEN POINTS...BROWNSBORO...EUSTACE...BERRYVILLE...TRINIDAD...
EDOM...ENCHANTED OAKS...COFFEE CITY...CANEY CITY...RICE...PAYNE
SPRINGS...LOG CABIN...MURCHISON AND STAR HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES. NEVER DRIVE INTO WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3209 9543 3201 9605 3208 9606 3208 9611
3216 9611 3216 9616 3220 9616 3218 9668
3233 9638 3236 9645 3236 9545 3229 9545
3223 9549 3218 9546 3215 9548
$$
75690
WGUS74 KFWD 232219
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
519 PM CDT FRI OCT 23 2015
TXC213-349-240000-
/O.CON.KFWD.FF.W.0174.000000T0000Z-151024T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NAVARRO TX-HENDERSON TX-
519 PM CDT FRI OCT 23 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN NAVARRO AND HENDERSON COUNTIES...
AT 518 PM CDT...DOPPLER RADAR INDICATED MODERATE TO HEAVY CONTINUING
TO MOVE ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
CONTINUE THROUGH 700 PM.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATHENS...GUN BARREL CITY...MABANK...CHANDLER...MALAKOFF...TOOL...
SEVEN POINTS...BROWNSBORO...EUSTACE...BERRYVILLE...TRINIDAD...EDOM...
ENCHANTED OAKS...COFFEE CITY...CANEY CITY...RICE...PAYNE SPRINGS...
LOG CABIN...MURCHISON AND STAR HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3209 9543 3201 9605 3208 9606 3208 9611
3216 9611 3216 9616 3220 9616 3218 9668
3233 9638 3236 9645 3236 9545 3229 9545
3223 9549 3218 9546 3215 9548
$$
75090
WGUS74 KFWD 232326
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
626 PM CDT FRI OCT 23 2015
TXC213-349-240000-
/O.CON.KFWD.FF.W.0174.000000T0000Z-151024T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NAVARRO TX-HENDERSON TX-
626 PM CDT FRI OCT 23 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN NAVARRO AND HENDERSON COUNTIES...
AT 624 PM CDT...DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN
MOVING NORTHEAST ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED
TO CONTINUE THROUGH 700 PM AS ADDITIONAL RAIN TO THE SOUTHWEST
MOVES OVER THE WARNED AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATHENS...GUN BARREL CITY...MABANK...CHANDLER...MALAKOFF...TOOL...
SEVEN POINTS...BROWNSBORO...EUSTACE...BERRYVILLE...TRINIDAD...EDOM...
ENCHANTED OAKS...COFFEE CITY...CANEY CITY...RICE...PAYNE SPRINGS...
LOG CABIN...MURCHISON AND STAR HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3209 9543 3201 9605 3208 9606 3208 9611
3216 9611 3216 9616 3220 9616 3218 9668
3233 9638 3236 9645 3236 9545 3229 9545
3223 9549 3218 9546 3215 9548
$$
75What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 23, 1:10 PM CDT, 23 minutes earlier.
Area forecast discussion, Oct 23, 1:10 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 110 PM CDT FRI OCT 23 2015 .AVIATION... /18Z TAFS/ NOW THAT THE SECOND MORNING ROUND OF TSRA W/+RA HAS PAST EAST OF DFW AIRPORTS...NEXT CONCERN WILL BE TIMING THE NEXT ROUND EITHER LATE THIS AFTERNOON OR EVENING. WACO/S CONCERNS INCLUDE PERSISTENCE OF CURRENT TSRA W/+RA AND WHEN ANY BREAKS WILL OCCUR WITH TIMING OF TONIGHT/S ACTIVITY ANOTHER DIFFICULT CHALLENGE. OTHERWISE...CIGS FLUCUATING BETWEEN VFR AND IFR TO CONTINUE BEING PROBLEMATIC THROUGH THE NEXT 24 HRS. TIMING THE SLOW MOVING COLD FRONT IN THE EXTENDED PERIODS WILL ALSO BE CHALLENGING FOR SWITCHING TO PERMANENT NORTH FLOW. LARGE-SCALE UPPER TROUGH CONTINUES WEST OF THE AREA WITH RIPPLES OF ENERGY EXPECTED TO CONTINUE MOVING NORTHEAST FROM FAR WEST TEXAS AND MEXICO. WITH MOISTURE NEAR MAXIMUM FOR LATE OCTOBER WE EXPECT FEW MORE ROUNDS OF CONVECTION WITH AT TIMES INTENSE RAINFALL AND/OR LOCALLY GUSTY WINDS THROUGH SATURDAY. HURRICANE PATRICIA NEAR MAZATLAN OFF THE WESTERN MEXICAN COAST WILL ALSO ADD TO THE MIX LATER THIS WEEKEND...BUT THE INTENSE SURFACE LOW AND COLD FRONT SHOULD BE WELL SOUTH OF THE AIRPORTS BY THE TIME ANY EFFECTS FROM PATRICIA SHOULD OCCUR. DFW... WILL CARRY VFR WITH VCSH THROUGH 00Z SATURDAY...BEFORE INTRODUCING THE NEXT ROUND OF TSRA W/+RA INTO THE MIX. CIGS SHOULD REMAIN MOSTLY MVFR WITH THIS SECOND RD COMING TONIGHT...BUT CANNOT RULE OUT BRIEF IFR/LIFR CONDITIONS WITH ANY +RA. ESE WINDS 5-7 KTS SHOULD BECOME SE 10-15 KTS TONIGHT INTO SATURDAY...AS A SURFACE LOW DEEPENS OVER MEXICO AND SOUTH TEXAS. TIMING ANY ROUNDS BEYOND THE FIRST 12 HRS IS DIFFICULT WITH SUCH A LARGE SYSTEM AND WILL MAINTAIN SHRA/VCTS FOR SIMPLICITY/S SAKE THROUGH THE MORNING HOURS SATURDAY. WACO... HOW LONG TO PERSIST CURRENT TSRA W/+RA REMAINS UNCERTAIN...BUT FOR NOW THROUGH LATE AFTERNOON APPEARS REASONABLE. AFTERWARD...WILL FOLLOW WITH SHRA WORDING WITH VCTS. ESE WINDS 10 TO 15 KTS SHOULD PREVAIL MOST OF THE PERIOD. 05/ && .PREV DISCUSSION... /ISSUED 441 AM CDT FRI OCT 23 2015/ .....QUICK OVERVIEW...PRECIPITATION EVENT..... FLASH FLOOD WATCH... NOW INCLUDES ALL OF NORTH TEXAS THROUGH 7AM SUNDAY. HEAVIEST RAINFALL AREAS... WIDESPREAD TODAY ACROSS ALL OF THE AREA WITH HEAVIEST LIKELY JUST SOUTHEAST OF THE METROPLEX. HEAVIEST RAIN SHIFTS BACK TO THE NORTHWEST LATE TONIGHT AS COLD FRONT APPROACHES. ON SATURDAY...HEAVIEST RAINFALL WILL BE ACROSS THE SOUTHEAST COUNTIES AS WELL DEFINED SURFACE LOW DEVELOPS ALONG THE TEXAS COAST. RAINFALL AMOUNTS... ADDITIONAL 3 TO 6 INCHES OF RAIN THROUGH SUNDAY ACROSS MOST OF NORTH TEXAS. ISOLATED 8 TO 10 INCH AMOUNTS. SEVERE WEATHER THREAT... LOW THROUGH SUNDAY. WIND SHEAR REMAINS STRONG SO AN ISOLATED STRONG TO SEVERE STORM POSSIBLE. FLASH FLOODING THREAT... HIGH. WILL INCREASE THROUGH SATURDAY AS MORE RAIN FALLS ON WET GROUNDS. URBAN AREAS WILL BE MOST SUSCEPTIBLE AS RAINS CONTINUE. RIVER FLOODING THREAT... MODERATE. RIVERS ARE NOW STARTING TO RESPOND UPWARD WITH CONTINUED RAIN. SHOULD SEE MORE RUNOFF MAKING IT INTO STREAMS AND CREEKS THROUGH TONIGHT. .....DISCUSSION..... MAIN CONCERNS OVER THE NEXT 24 HOURS WILL BE THE LOCATION OF HEAVIEST RAINFALL ACROSS NORTH TEXAS. WATER VAPOR IMAGERY SHOWS A DEPARTING TROUGH OVER THE NORTHERN PLAINS WITH ANOTHER TROUGH APPROACHING THE AREA FROM THE WEST. TO THE SOUTH...MAJOR HURRICANE PATRICIA NOW HAS SUSTAINED WINDS OF 200 MPH AND WILL MAKE LANDFALL LATER THIS EVENING IN SOUTHWEST MEXICO. A HURRICANE THIS STRONG HAS A WELL DEFINED MATURE ANTICYCLONE ABOVE THE CENTER OF LOW PRESSURE WHICH EFFICIENTLY EVACUATES AIR OUT OF THE TOP OF THE HURRICANE. THIS IS EVIDENT IN THE WATER VAPOR IMAGERY AS CLOCKWISE ROTATING BANDS WHICH ALREADY EXTENDS INTO DEEP SOUTH TEXAS. THIS FEATURE WILL BECOME IMPORTANT LATER TONIGHT TO HELP ENHANCE SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS CENTRAL AND NORTH TEXAS. THOUGHTS FOR TODAY...ONGOING SHOWERS AND STORMS HAVE SHOWED SIGNS OF WEAKENING IN INTENSITY OVER THE LAST HOUR AND THE WELL DEFINED OUTFLOW BOUNDARY THAT WAS ASSOCIATED WITH THIS CONVECTION IS NOW RETREATING TO THE NORTHWEST. WINDS IN THE METROPLEX HAVE NOW BECOME SOUTHEAST AND TEMPERATURES HAVE WARMED A FEW DEGREES. THIS SUGGESTS THAT THE BOUNDARY ITSELF MAY NOT BE AS IMPORTANT IN FOCUSING NEW CONVECTION THROUGH THE MORNING HOURS. INSTEAD...NUMEROUS SHOWERS AND STORMS HAVE DEVELOPED ON THE NOSE OF A 35KT LLJ ACROSS CENTRAL AND SOUTHEAST TEXAS AND ARE SPREADING NORTH-NORTHEAST. ADDITIONAL SHOWERS AND STORMS HAVE DEVELOPED TO THE WEST OF THE METROPLEX IN AN AREA OF MODERATE WARM ADVECTION AND WILL LIKELY CONTINUE THROUGH MORNING. ITS TOUGH TO SAY EXACTLY WHERE THE HEAVIEST RAIN WILL BE TODAY...BUT MOST OF NORTH TEXAS SHOULD SEE ON AND OFF SHOWERS AND STORMS. THE ONLY EXCEPTION MIGHT BE THE FAR NORTHWEST COUNTIES WHERE CONVECTION MAY BE MORE SCATTERED. HIGHEST QPF AMOUNTS ARE LIKELY TO BE ACROSS CENTRAL AND SOUTHEAST PARTS OF THE CWA...WHERE STRONG LOW LEVEL WARM ADVECTION WILL BE PERSISTENT THROUGHOUT THE DAY. BY TONIGHT...THE LARGE UPPER TROUGH TO THE WEST WILL MOVE INTO WEST TEXAS AND LARGE SCALE FORCING FOR ASCENT WILL INCREASE ACROSS THE REGION. IN ADDITION...THE REMNANTS OF HURRICANE PATRICIA WILL BE MOVING INTO CENTRAL MEXICO BUT THE NORTHERN FRINGES OF THE UPPER LEVEL ANTICYCLONE WILL BE MOVING INTO NORTH TEXAS. THIS WILL HELP TO GREATLY INCREASE UPPER LEVEL DIVERGENCE ACROSS THE REGION ALONG WITH PROVIDING ADDITIONAL MID AND UPPER LEVEL MOISTURE. A COLD FRONT WILL ALSO BE MOVING INTO THE AREA AND SHOULD PROVIDE A GOOD FOCUS FOR NUMEROUS SHOWERS AND STORMS TO DEVELOP. THIS WILL LIKELY TAKE PLACE SOMEWHERE ACROSS OUR NORTHWEST AND CENTRAL COUNTIES FROM GOLDTHWAITE TO FORT WORTH TO BONHAM. THIS AREA COULD SEE AN ADDITIONAL 3 INCHES OF RAIN OR MORE DURING THE OVERNIGHT HOURS. AS THE UPPER TROUGH CONTINUES TO MOVE EAST...A WELL DEFINED SURFACE LOW WILL DEVELOP ALONG THE SOUTH TEXAS COAST DURING THE DAY SATURDAY. THIS SURFACE LOW WILL DEEPEN DURING THE DAY AND THE FOCUS FOR HEAVY RAINFALL WILL LIKELY SHIFT SOUTH TOWARD THE LOW PRESSURE CENTER. THIS MEANS THAT WE SHOULD SEE A SOUTHWARD MOVING THREAT FOR HEAVY RAINFALL ON SATURDAY. THE HEAVIEST RAINFALL IN OUR SOUTHEAST COUNTIES IS LIKELY TO OCCUR LATE IN THE DAY SATURDAY AND SATURDAY NIGHT. THIS WHOLE SYSTEM WILL MOVE EAST OF THE AREA INTO EARLY NEXT WEEK BUT WE WILL HANG ON TO SOME POPS ACROSS THE EASTERN HALF OF THE CWA THROUGH EARLY MONDAY. ANOTHER SHORTWAVE APPROACHES THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY AND THERE MAY BE ENOUGH MOISTURE TO GET SOME SCATTERED SHOWERS ACROSS THE NORTHEAST COUNTIES DURING THIS TIME. OTHERWISE...NO MAJOR CHANGES TO THE EXTENDED FORECAST. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 68 73 60 71 / 100 100 100 60 30 WACO, TX 74 68 75 61 71 / 100 90 100 70 40 PARIS, TX 75 65 73 60 71 / 100 90 80 60 60 DENTON, TX 73 65 71 58 69 / 100 100 90 50 20 MCKINNEY, TX 73 66 72 59 70 / 100 100 90 60 30 DALLAS, TX 73 68 73 61 71 / 100 100 100 70 30 TERRELL, TX 74 67 74 61 70 / 100 100 100 70 50 CORSICANA, TX 74 68 76 63 71 / 100 90 100 80 50 TEMPLE, TX 75 67 74 61 71 / 90 90 100 80 40 MINERAL WELLS, TX 73 64 71 57 70 / 100 100 80 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. && 05/91
Hazardous weather outlook, Oct 23, 4:54 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 454 AM CDT FRI OCT 23 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241000- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 454 AM CDT FRI OCT 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THROUGH THE DAYLIGHT HOURS TODAY...NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF NORTH TEXAS. WHILE LOCALLY HEAVY RAINFALL COULD OCCUR ANYWHERE ACROSS NORTH CENTRAL TEXAS...THE HEAVIEST RAIN IS EXPECTED TO REMAIN ALONG AND SOUTHEAST OF A LINE FROM GOLDTHWAITE TO DALLAS TO PARIS. THE PRIMARY CONCERN WILL BE LOCALIZED FLASH FLOODING AND CLOUD TO GROUND LIGHTNING STRIKES. AFTER SUNSET...THE CORE OF HEAVIEST RAINFALL IS EXPECTED TO INTENSIFY AND REFOCUS A BIT FARTHER NORTHWEST. THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR NEAR A COMANCHE TO FORT WORTH TO COMMERCE LINE. FLASH FLOODING IS EXPECTED TO BE MORE OF A WIDESPREAD THREAT FROM THIS EVENING THROUGH THE OVERNIGHT HOURS. CLOUD TO GROUND LIGHTNING WILL CONTINUE TO BE A HAZARD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS SHOWERS AND STORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS FROM SATURDAY THROUGH SUNDAY MORNING. THE AXIS OF HEAVIEST RAINFALL IS EXPECTED TO SHIFT SOUTHEAST DURING THE DAY ON SATURDAY...WITH THE HEAVIEST RAIN FALLING SOUTH OF INTERSTATE 20 AND EAST OF INTERSTATE 35 ON SATURDAY. FLASH FLOODING WILL BE THE MAIN THREAT DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAVANAUGH
In the hours before
Local storm report, Oct 23, 8:46 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
846 AM CDT FRI OCT 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN ARLINGTON 32.73N 97.12W
10/23/2015 M3.31 INCH TARRANT TX CO-OP OBSERVER
RETIRED NWS EMPLOYEE REPORT IN SOUTH ARLINGTON 24
HOUR TOTAL THROUGH 7 AM.Special weather statement, Oct 23, 10:42 AM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1042 AM CDT FRI OCT 23 2015
TXZ118-119-231630-
DALLAS TX-TARRANT TX-
1042 AM CDT FRI OCT 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALLAS AND SOUTHEASTERN
TARRANT COUNTIES UNTIL 1130 AM CDT...
AT 1041 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS NEAR FOREST HILL OR SOUTHEAST FORT WORTH...MOVING EAST
AT 50 MPH.
WIND GUSTS UP TO...OR IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DALLAS...FORT WORTH...ARLINGTON...GRAND PRAIRIE...MESQUITE...
MANSFIELD...DESOTO...CEDAR HILL...DUNCANVILLE...BURLESON...
LANCASTER...BALCH SPRINGS...SEAGOVILLE...CROWLEY...FOREST HILL...
GLENN HEIGHTS...KENNEDALE...EVERMAN...HUTCHINS AND COCKRELL HILL.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 35W BETWEEN MILE MARKERS 39 AND 51.
INTERSTATE 35E BETWEEN MILE MARKERS 412 AND 427.
INTERSTATE 20 BETWEEN MILE MARKERS 435 AND 485.
INTERSTATE 820 BETWEEN MILE MARKERS 29 AND 35.
INTERSTATE 45 BETWEEN MILE MARKERS 267 AND 284.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY TO TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS LINE
OF STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3255 9693 3257 9736 3275 9736 3279 9652
3255 9652
TIME...MOT...LOC 1541Z 270DEG 45KT 3266 9727
05/Local storm report, Oct 23, 11:41 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1141 AM CDT FRI OCT 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD FORT WORTH 32.75N 97.34W
10/23/2015 TARRANT TX PUBLIC
SOUTHBOUND LANES OF EAST LOOP 820 NEAR ROSEDALE CLOSED
DUE TO HIGH WATER.Local storm report, Oct 23, 12:25 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1225 PM CDT FRI OCT 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM FLASH FLOOD COMMERCE 33.25N 95.90W
10/23/2015 HUNT TX LAW ENFORCEMENT
SEVERAL STREET/ROAD CLOSURES IN COMMERCE PER CITY PD.Local storm report, Oct 23, 12:41 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1241 PM CDT FRI OCT 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM FLASH FLOOD CORSICANA 32.10N 96.47W
10/23/2015 NAVARRO TX EMERGENCY MNGR
SEVERAL HIGH WATER RESCUES. IN CORSICANA AT I-45 & 15TH
AND ON 2ND STREET. ALSO ONE IN POWELL.Local storm report, Oct 23, 1:09 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
109 PM CDT FRI OCT 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM FLASH FLOOD WEST 31.80N 97.10W
10/23/2015 MCLENNAN TX PUBLIC
NB I-35 SHUTDOWN NEAR WEST DUE TO HIGH WATER.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 2:40 AM CDT | Flash Flood Warning | FWD | Delta, Fannin, Hunt, Lamar | 3 hr |
| Oct 23, 3:03 AM CDT | Special Weather Statement | FWD | Young | 57 min |
| Oct 23, 3:56 AM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Johnson, Tarrant | 3 hr |
| Oct 23, 6:55 AM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Johnson, Tarrant | 3 hr |
| Oct 23, 8:06 AM CDT | Areal Flood Advisory | FWD | Jack, Stephens, Young | 3 hr |
| Oct 23, 9:02 AM CDT | River Flood Warning | FWD | Dallas | 71 hr |
| Oct 23, 10:00 AM CDT | Areal Flood Advisory | FWD | Dallas, Johnson, Tarrant | 2 hr |
| Oct 23, 10:27 AM CDT | Areal Flood Advisory | FWD | Bosque, Hill, McLennan | 3 hr |
| Oct 23, 10:39 AM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 2 hr |
| Oct 23, 10:42 AM CDT | River Flood Warning | FWD | Dallas | 16 hr |
| Oct 23, 10:42 AM CDT | Special Weather Statement | FWD | Dallas | 48 min |
| Oct 23, 10:44 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Oct 23, 10:56 AM CDT | Flash Flood Warning | FWD | Bosque, Hill, McLennan | 6 hr |
| Oct 23, 11:03 AM CDT | Flash Flood Warning | FWD | Navarro | 5 hr |
| Oct 23, 11:14 AM CDT | Areal Flood Advisory | FWD | Collin, Denton | 3 hr |
| Oct 23, 11:26 AM CDT | Areal Flood Advisory | FWD | Ellis | 2 hr |
| Oct 23, 11:55 AM CDT | Areal Flood Advisory | FWD | Henderson | 3 hr |
| Oct 23, 12:01 PM CDT | Areal Flood Advisory | FWD | Dallas, Hunt, Kaufman, Rockwall | 119 min |
| Oct 23, 12:25 PM CDT | Flash Flood Warning | FWD | Delta, Hopkins, Hunt, Lamar | 5 hr |
| Oct 23, 12:58 PM CDT | Flash Flood Warning | FWD | Limestone, McLennan | 4 hr |
| Oct 23, 1:18 PM CDT | River Flood Warning | FWD | Hunt | 44 hr |
| Oct 23, 1:18 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 56 hr |
| Oct 23, 1:57 PM CDT | Special Weather Statement | FWD | Limestone | 18 min |
| Oct 23, 2:02 PM CDT | Areal Flood Advisory | FWD | Kaufman, Van Zandt | 3 hr |
| Oct 23, 2:45 PM CDT | Areal Flood Advisory | FWD | Bosque, Coryell, McLennan | 2 hr |
| Oct 23, 3:00 PM CDT | River Flood Warning | FWD | Dallas | 16 hr |
| Oct 23, 3:01 PM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| Oct 23, 3:43 PM CDT | Areal Flood Advisory | FWD | Ellis | 4 hr |
| Oct 23, 3:47 PM CDT | Areal Flood Advisory | FWD | Anderson, Freestone | 118 min |
| Oct 23, 3:53 PM CDT | Areal Flood Advisory | FWD | Bosque, Hill | 3 hr |
| Oct 23, 4:00 PM CDT | Special Weather Statement | FWD | Anderson | 45 min |
| Oct 23, 4:24 PM CDT | Flash Flood Warning | FWD | Bosque, Hill, Limestone, McLennan | 3 hr |
| Oct 23, 4:58 PM CDT | Areal Flood Warning | FWD | Hopkins | 3 hr |
| Oct 23, 4:58 PM CDT | Areal Flood Advisory | FWD | Kaufman, Van Zandt | 5 hr |
| Oct 23, 5:10 PM CDT | Special Weather Statement | FWD | Eastland | 35 min |
| Oct 23, 5:24 PM CDT | Flash Flood Warning | FWD | Hamilton | 3 hr |
| Oct 23, 5:38 PM CDT | Areal Flood Warning | FWD | Freestone | 3 hr |
| Oct 23, 5:57 PM CDT | Flash Flood Warning | FWD | Navarro | 4 hr |
| Oct 23, 6:03 PM CDT | Flash Flood Warning | FWD | Mills | 4 hr |
| Oct 23, 6:59 PM CDT | Flash Flood Warning | FWD | Bosque, Ellis, Hill | 7 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.